View : 21 Download: 0

A Case of Dural Arteriovenous Fistula of Superior Sagittal Sinus after Tamoxifen Treatment for Breast Cancer

Title
A Case of Dural Arteriovenous Fistula of Superior Sagittal Sinus after Tamoxifen Treatment for Breast Cancer
Authors
Hwang, Sung-Kyun
Ewha Authors
황승균
SCOPUS Author ID
황승균scopus
Issue Date
2015
Journal Title
JOURNAL OF KOREAN NEUROSURGICAL SOCIETY
ISSN
2005-3711JCR Link1598-7876JCR Link
Citation
vol. 57, no. 3, pp. 204 - 207
Keywords
Dural fistulaSuperior sagittal sinusTamoxifenBreast cancer
Publisher
KOREAN NEUROSURGICAL SOC
Indexed
SCIE WOS
Abstract
We are reporting an unusual case of dural arteriovenous fistula (AVF) of the superior sagittal sinus (SSS) after tamoxifen treatment for breast cancer. A 30-year-old female arrived at the emergency room with a sudden headache and left sided weakness and sensory loss. In her past medical history, she was diagnosed with breast cancer 1 year prior, and subsequently underwent a breast conserving mastectomy with whole breast radiation and adjuvant chemotherapy with tamoxifen. At the time of admission, computed tomography showed a small acute intracerebral hemorrhage at the right parietal cortex, and magnetic resonance imaging showed that a dural AVF at the SSS with a prominent and tortuous venous enhancement along the centrum semiovale was present. Cerebral angiography showed that the dural AVF at the mid-portion of the SSS with meningeal arterial feeding vessels entering the wall of the SSS, then draining through the dilated cortical veins. Our patient had no signs of active malignancy or any abnormalities in her coagulation profile, so it can be concluded that the tamoxifen was the likely cause of the SSS thrombosis and dural AVF. The dural AVF was treated by an endovascular coil embolization for the arterialized segment of the SSS. The patient dramatically recovered favorably from left side motor and sensory deficit. The best clinical approach is to screen potential patients of tamoxifen hormonal therapy and educate them on the sign and symptoms of life threatening thromboembolic events while taking tamoxifen.
DOI
10.3340/jkns.2015.57.3.204
Appears in Collections:
의학전문대학원 > 의학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE